caret icon Back to all discussions

Trikafta side effects

I’m a 58 yr old female. I started Trikafta 10 months ago. It has helped diminished my cough completely but I’ve started with a lot of other symptoms. I have several positive inflammatory markers, Raynaud’s symptoms and an itchy rash on my back that will not go away. Has anyone else experienced anything like this? Trying to determine if this is related to Trikafta. Thanks!

  1. I'm 31. 2 months into taking Trikafta I broke out in a rash all over my body that was extremely itchy. Other CF patients on Reddit mentioned a possibly interaction with hormonal birth control and Trikafta that also gave them a rash. I went off Tri for a week, itch went away, then I went back on and have been okay since.
    Until... a few months ago when my whole body started randomly itching again. I couldn't figure out what was causing it. I hadn't changed any products nor was I eating different. I've been off Tri now for 2 weeks and the itch is better but not gone. My blood work is normal so my CF docs haven't really taken it seriously.
    I'm assuming it's the Trikafta causing it but I really don't know.

    1. Thank you for posting these comments so I now look more closely at Trikafta as the possible cause of itching. It is awful.

      1. , As far as inflammatory markers, I also had an increase in inflammation in my joints since starting Trikafta. I was diagnosed with RA shortly after starting. It's very interesting how side effects pop up. I hope you are able to address the rash and itching! Warmly, Janeil cystic-fibrosis.com Team Member

        1. Has anybody had any success in dealing with this itching other than by pausing Trikafta?
          My girlfriend has also had a very itchy rash on her lower back for a few weeks now. Her doctor didn't think Trikafta was a likely source because she has been on it for about six months without any problems, but creams an antihistamines don't seem to be helping & I'm struggling to think what else could be causing it.

          1. @jimbird, So sorry to hear your girlfriend is having to deal with this rash. I didn't personally experience rash as a symptom of Trikafta, but have heard of other people doing so. I hope she can find something that helps while remaining on Trikafta. Warmly, Janeil cystic-fibrosis.com Team Member

        or create an account to reply.